Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Tallahassee, FL

June 27, 2001Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2001, 4:49 PM CDT for Jackson County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 4:49 PM CDT (21:49 UTC)
Expired
Jun 27, 2001, 5:30 PM CDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, FL

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:50 PM CDTThunderstorm WindMarianna, FLA mobile home was destroyed. Reported by the Jackson County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 272150
SVRTLH

FLC063-272230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JACKSON COUNTY IN FLORIDA

* UNTIL 530 PM CDT...

* AT 449 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER OAKDALE...OR ABOUT 5 MILES
  SOUTHEAST OF MARIANNA...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMPBELLTON BY 455 PM CDT...
  CHIPOLA TERRACE...MARIANNA MUNI AIRPORT BY 500 PM CDT...
  GREENWOOD BY 510 PM CDT...
  TWO EGG...DELLWOOD BY 515 PM CDT...
  BASCOM...MALONE BY 520 PM CDT...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. DAMAGING WINDS ARE 
ALSO POSSIBLE.  IF YOU ARE IN THE PATH OF THIS STORM GO TO A SAFE 
LOCATION IMMEDIATELY.


LAT...LON 3071 8536 3060 8520 3077 8506 3094 8501
          3096 8543

.END

11-GOREE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:50 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 27, 12:50 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT WED JUN 27 2001

SYNOPSIS: THE EAST COAST SEA BREEZE FRONT IS PROPAGATING WEST
ACROSS NORTH FLORIDA AND SOUTH GEORGIA. SOME OF THE CONVECTION
SHOULD REACH THE FORECAST AREA LATER THIS AFTERNOON AND EARLY
EVENING. MOISTURE HAS INCREASED ALONG THE EASTERN PENINSULA. THIS IS
ASSOCIATED WITH A MID LEVEL VORTICITY MAXIMUM OVER THE BAHAMAS,
WHICH IS MOVING NORTHWEST. MEANWHILE, CONVECTION HAS DEVELOPED
ACROSS THE CENTRAL GULF COAST IN ASSOCIATION WITH AN UPPER LEVEL
SHORTWAVE ROTATING AROUND A STATIONARY LOW NEAR MEMPHIS.

DISCUSSION: THE LATEST MODEL RUNS FORECAST THE 1000-700 MEAN FLOW TO
REMAIN EASTERLY AT 5 TO 10 KNOTS THROUGH TOMORROW. DEEP LAYER
MOISTURE IS FORECAST TO INCREASE THROUGH THE PERIOD. ON FRIDAY, THE
FLOW WILL BECOME LIGHT SOUTHEAST. BOTH OF THE AFOREMENTIONED SYSTEMS
MAY, AT TIMES, ENHANCE CONVECTION ACROSS THE AREA DURING THE NEXT 48
HOURS. THIS WILL ESPECIALLY BE TRUE IN THE AFTERNOONS AS SEA BREEZE
FRONTS INTERACT WITH OUTFLOW BOUNDARIES AND MAXIMUM INSTABILITY.
WILL FOLLOW A BLEND OF NGM AND AVN MOS, WHICH ARE QUITE SIMILAR AND
REASONABLE FOR THIS SYNOPTIC PATTERN.

EXTENDED (SATURDAY-WEDNESDAY): THE LATEST MRF AND ECMWF FORECAST THE
BERMUDA HIGH TO REMAIN ACROSS THE SOUTHEAST THROUGH TUESDAY, THEN
SLOWLY RETREAT INTO THE ATLANTIC BY WEDNESDAY AS A TROUGH APPROACHES
FROM THE NORTHWEST. MRF MOS IS RIGHT IN LINE WITH CLIMATOLOGY, AND
THIS SYNOPTIC PATTERN FAVORS A CLIMATOLOGY FORECAST.

PRELIMINARY NUMBERS:
TLH 71 91 72 89 3435
PFN 73 88 73 86 3435
DHN 72 89 72 87 3435
ABY 71 90 71 87 3435
VLD 70 90 71 89 3435

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

FOURNIER

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.